Michigan, 2010Flash Flood and Hail in Michigan, May 31, 2010
May 31, 2010 · NWS GRR · 2 events in 1 county or zone
A narrow band of strong to severe storms impacted southern Ottawa and north central Kent counties with very heavy rain and flooding, in addition to minor wind damage and hail. The band of thunderstorms that developed during the afternoon on Memorial Day remained nearly stationary resulting in very heavy rain and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- $10,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow band of strong to severe storms impacted southern Ottawa and north central Kent counties with very heavy rain and flooding, in addition to minor wind damage and hail.
The band of thunderstorms that developed during the afternoon on Memorial Day remained nearly stationary resulting in very heavy rain and flooding. The Rockford, Belmont, and Comstock Park areas saw the heaviest rain where locally 5 to 7 inches of rain fell. This heavy rainfall caused flooding of some roads, some roads were washed out, and a couple of landslides occurred as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at May 31, 12:53 PM EST, 17 minutes earlier.
Area forecast discussion, May 31, 12:53 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EDT MON MAY 31 2010
LATEST UPDATE...AVIATION...
.SYNOPSIS...(1231 PM EDT MON MAY 31 2010)
A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS AFTERNOON
WITH SOME HEAVY DOWNPOURS AND SMALL HAIL POSSIBLE. THE FRONT WILL
MOVE EAST TONIGHT AND FAIR WEATHER WILL RETURN FOR TUESDAY. MORE
SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE WEDNESDAY INTO THURSDAY
AS LOW PRESSURE ARRIVES.
&&
.SHORT TERM...(1231 PM EDT MON MAY 31 2010)
(THIS AFTERNOON THROUGH WEDNESDAY)
MARGINAL SEVERE THREAT THIS AFTERNOON SOUTH OF INTERSTATE 96 WHERE
SOME UPDRAFTS MAY BE ABLE TO LAST LONG ENOUGH TO PRODUCE LARGE HAIL.
WIND THREAT IS MITIGATED BY ONLY 25 KTS OF SHEAR AND BY LACK OF DRY
AIR AT MID LEVELS. DO NOT EXPECT LONG LIVED ORGANIZED STORMS GIVEN
THE WEAK SHEAR. APPEARS MAIN IMPACTS WITH THESE STORMS WILL BE HEAVY
RAIN AND ISOLATED HAIL THREAT.
AS FOR TIMING...EXPECT THE FRONT TO CLEAR AZO AND GRR BY 5 PM AND
LAN AND JXN BY 00Z. DRYING AND SUBSIDENCE BEHIND THE FRONT WILL LEAD
TO RAPIDLY IMPROVING CONDITIONS TONIGHT. REST OF PREVIOUS DISCUSSION
FOLLOWS.
HIGH PRESSURE IS SOLIDLY IN PLACE FOR TUESDAY. LOWER DEW POINTS AND
ABUNDANT SUNSHINE WILL MAKE FOR A VERY PLEASANT DAY.
SOME CHANGES HAVE OCCURRED IN THE MODEL SOLUTIONS INTO THE MID WEEK
PERIOD. BY THIS TIME FRAME WE WILL BE IN A ZONAL FLOW AND THE
MODELS ARE STRUGGLING ON HOW TO HANDLE SHORT WAVES THAT ARE MOVING
THROUGH THIS REGIME. IN GENERAL...THE MODELS HAVE BECOME MORE
ROBUST WITH A COLD FRONT THAT CROSSES THE AREA LATE TUESDAY NIGHT
INTO WEDNESDAY WITH MORE UPPER LEVEL SHORT WAVE SUPPORT. WILL NOT
COMPLETE BITE ON THIS...BUT HAVE TRENDED THE FORECAST WETTER BY
ADDING POPS TO LATE TUESDAY NIGHT AND INCREASED POPS ON WEDNESDAY.
THE FRONT APPEARS TO SLOW DOWN AS IT CROSSES THE REGION. THIS WILL
ADD TWO POTENTIAL ISSUES...HEAVIER RAINS AND ALSO THE CHANCE OF
SEVERE STORMS. RAINFALL COULD APPROACH AN INCH...LARGELY DEPENDING
ON THE BEHAVIOR OF THE FRONT. SEVERE POTENTIAL WOULD BE HIGHEST
OVER THE SOUTHERN CWA...SOUTH OF THE SLOW MOVING FRONT...WHERE
DAYTIME HEATING COULD LEAD TO STRONGER INSTABILITY.
&&
.LONG TERM...(409 AM EDT MON MAY 31 2010)
(WEDNESDAY NIGHT THROUGH SUNDAY)
THE CHALLENGE IS TIMING THE SHOWERS WITH EACH SHORTWAVE IN ZONAL
FLOW.
THERE WAS A LARGE STORM OVER THE CENTRAL PACIFIC JUST EAST OF THE
DATELINE SUNDAY NIGHT. THAT STORM IS EXPECTED TO MOVE SLOWLY ACROSS
THE GULF OF ALASKA INTO THE END OF THIS WEEK. AS THAT DOES SO...IT
BUILDS THE UPSTREAM RIDGE OVER NORTH CENTRAL CANADA (NUNAVUT) THAT
LARGELY REMAINS IN PLACE THROUGH THIS COMING WEEK. THIS THEN CREATES
AN OMAGE BLOCK FROM ALASKA EASTWARD INTO EASTERN CANADA. THAT WILL
HELP MAINTAIN A ZONAL FLOW ACROSS THE NORTHERN UNITED STATES THROUGH
MOST OF THIS COMING WEEK. THE PRIMARY POLAR JET CORE WILL BE NEAR 45
NORTH... OVER THE GREAT LAKES... THROUGH A GOOD PART OF THIS COMING
WEEK.
THE PROBLEM OF COURSE IS TIMING AND DEVELOPMENT OF SHORTWAVES
MOVING THROUGH THIS ZONAL FLOW. THE MODELS DO NOT DO WELL WITH THESE
SORT OF FEATURE IN ZONAL FLOW. THE NEXT SYSTEM TO COME THROUGH THIS
AREA IS THE RESULT OF THE JET ENTRANCE REGION THAT CROSSES UPPER
MICHIGAN ON WEDNESDAY. THERE ARE MULTIPLE WAVE SEGMENTS ASSOCIATED
WITH THIS SYSTEM AND IT SEEMS THERE WILL BE TWO PERIODS OF
SHOWERS/THUNDERSTORMS.... WEDNESDAY THEN THURSDAY. THE LOCATIONS AND
TIMING OF THESE CHANGE ON EVERY MODEL RUN AND FROM MODEL TO MODEL.
THERE IS SOME POTENTIAL FOR STRONG STORMS DEPENDING ON JUST HOW THIS
ALL PLAYS OUT. CONFIDENCE FOR STRONG STORMS OVER THE GRR CWA
THURSDAY IS VERY LOW.
THERE IS ANOTHER MAJOR SYSTEM THAT COMES INTO THE WESTERN GREAT
LAKES OVER THE WEEKEND AND THAT SYSTEM HAS EVEN MORE QUESTIONS THAN
THE WED/THU SYSTEM DOES.
GIVEN THAT I DID NOT FEEL IT SERVED MUCH PURPOSE TO CHANCE THE
CURRENT GRIDS MUCH IF AT ALL. SO I MADE ONLY COSMETIC CHANGES AND
CALLED THAT GOOD.
&&
.AVIATION...(153 PM EDT MON MAY 31 2010)
AN AREA OF THUNDERSTORMS IN ASSOCIATION WITH A COLD FRONT WAS MOVING
ONSHORE ACROSS SOUTHWESTERN LOWER MICHIGAN EARLY THIS AFTERNOON. THE
LINE AS A WHOLE WILL BE MOVING EAST WHILE A FEW INDIVIDUAL
THUNDERSTORMS AHEAD OF THE LINE MAY MOVE NORTHEAST. WIND GUSTS TO 25
KTS CAN BE EXPECTED WITH THESE STORMS...BUT THAT IS SUBJECT TO
CHANGE IF THE STORMS INTENSIFY. HAIL IS POSSIBLE FOR AZO...BTL...AND
JXN WITH THESE STORMS BUT LEFT OUT THE MENTION OF THAT AND WILL
AMEND IF NECESSARY THIS AFTERNOON/EVENING. ANY THUNDERSTORM THAT
DEVELOPS MAY PRODUCE FREQUENT TO CONTINUOUS LIGHTNING...BOTH IN
CLOUD AND CLOUD TO GROUND.
MKG...GRR...AND LAN WILL ESCAPE THE BRUNT OF THE THUNDERSTORM
ACTIVITY TODAY. IFR VISBYS ARE POSSIBLE IN THE STRONGEST STORMS FOR
THE SOUTHERN TAFS GIVEN THE HEAVY RAIN THREAT. CIGS WILL LIFT AND
SKIES WILL CLEAR TONIGHT FROM NW TO SE...RETURNING ALL SITES TO VFR
CONDITIONS AS THE WINDS ALSO VEER TOWARD THE WNW. OVERNIGHT AND INTO
TUESDAY...TRANQUIL WEATHER WILL PROVIDE FOR GOOD FLYING
CONDITIONS.
&&
.MARINE...(1231 PM EDT MON MAY 31 2010)
THUNDERSTORMS WILL BE ACROSS LAKE MICHIGAN SOUTH OF WHITEHALL THIS
AFTERNOON AS A COLD FRONT MOVES THROUGH. WINDS WILL SHIFT TO THE NW
BEHIND THE FRONT BY LATE AFTERNOON AND WAVES MAY BUILD TO AROUND 3
FEET TOWARD EVENING. WINDS AND WAVES WILL DIMINISH LATER TONIGHT AND
TUESDAY WILL SEE LOWER WINDS AND WAVES.
THEN SOUTH WINDS WILL INCREASE ON THE BACK SIDE OF HIGH PRESSURE
TUESDAY NIGHT AND WAVES NEAR 4 FEET ARE POSSIBLE AROUND THE SABLE
POINTS TUESDAY NIGHT.
&&
.HYDROLOGY...(1231 PM EDT MON MAY 31 2010)
BASIN AVERAGE QPF OF A QUARTER TO HALF INCH IS POSSIBLE TODAY AS A
COLD FRONT COMES THROUGH. SOME LOCALLY HEAVY DOWNPOURS OF AN INCH OR
TWO REMAIN POSSIBLE SOUTH OF INTERSTATE 96 THIS AFTERNOON.
SOME HEAVIER RAIN IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY WITH HALF
OF AN INCH TO AS MUCH AS AN INCH OF RAIN POSSIBLE AS A SLOW MOVING
FRONT COMES THROUGH.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....NONE.
&&
SYNOPSIS: OSTUNO
SHORT TERM: JK/OSTUNO
LONG TERM: WDM
AVIATION: HOVING
MARINE: OSTUNO
HYDROLOGY: OSTUNO
Hazardous weather outlook, May 31, 4:27 AM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
527 AM EDT MON MAY 31 2010
LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-010930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
527 AM EDT MON MAY 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED INTO LATE MORNING AS A COLD
FRONT MOVES INTO SOUTHWEST LOWER MICHIGAN BY LATE THIS MORNING.
THE STRONGEST STORMS COULD HAVE HAIL TO THREE QUARTERS OF AN INCH
AND WIND GUSTS TO 40 MPH AS THEY MOVE NORTHEAST AROUND 20 MPH.
BY EARLY AFTERNOON THE STORMS ARE EXPECTED TO BECOME BETTER
ORGANIZED JUST EAST OF GRAND RAPIDS...BEHIND THE COLD FRONT. THE
STRONGEST STORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS TO NEAR
60 MPH AND HAIL TO ONE INCH. DUE TO THE SLOW MOVEMENT OF THESE
STORMS...LOCALIZED STREET FLOODING IS POSSIBLE. THE STORMS SHOULD
BE OUT OF THE AREA BY EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY AS A
SERIES OF WAVES ON THE FRONT MOVE THROUGH THE AREA. SOME OF THESE
STORMS COULD BE STRONG AND PRODUCE LOCALLY HEAVY RAINFALL.
A STORM OVER THE WEEKEND COULD BRING ADDITIONAL THUNDERSTORMS TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT EXPECTED... PLEASE CALL IN ANY
SIGHTINGS OF HAIL OR DAMAGING WINDS.
WDM
In the hours before
Local storm report, May 31, 11:44 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1244 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 1 NNE HUDSONVILLE 42.89N 85.85W
05/31/2010 OTTAWA MI PUBLIC
A SMALL GARDENING CENTER TENT WAS DAMAGED. SMALL BRANCHES
WERE ALSO DOWN AROUND THE VICINITY OF THE TENT. TIME OF
OCCURANCE IS ESTIMATED.
&&
HOVINGSpecial weather statement, May 31, 12:08 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
108 PM EDT MON MAY 31 2010
MIZ058-059-311815-
CLINTON-IONIA-
108 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF ST.
JOHNS TO 25 MILES SOUTHWEST OF ST. JOHNS...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PEWAMO... WESTPHALIA... FOWLER...
EAGLE... RILEY... WACOUSTA...
ST. JOHNS... DEWITT... BATH...
SLEEPY HOLLOW STATE PARK... ELSIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4312 8437 4279 8438 4278 8500 4300 8502
TIME...MOT...LOC 1708Z 253DEG 21KT 4298 8488 4279 8496
OSTUNO
Special weather statement, May 31, 12:29 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
129 PM EDT MON MAY 31 2010
MIZ064-071-072-311830-
ALLEGAN-KALAMAZOO-VAN BUREN-
129 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
ALLEGAN TO NEAR BANGOR...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL...WINDS UP TO 55 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGDALE... BREEDSVILLE... KENDALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4247 8576 4228 8577 4231 8618 4248 8602
TIME...MOT...LOC 1727Z 281DEG 7KT 4244 8595 4237 8598
4232 8612
OSTUNOSpecial weather statement, May 31, 12:36 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 PM EDT MON MAY 31 2010
MIZ045-046-311830-
ISABELLA-MECOSTA-
136 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF MOUNT PLEASANT...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEIDMAN... BEAL CITY... MOUNT PLEASANT...
LEATON... ROSEBUSH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4381 8478 4360 8466 4350 8511 4362 8519
TIME...MOT...LOC 1736Z 247DEG 17KT 4360 8505
OSTUNO
Special weather statement, May 31, 12:49 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
149 PM EDT MON MAY 31 2010
MIZ044-311845-
NEWAYGO-
149 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF NEWAYGO...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4355 8556 4336 8557 4333 8596 4341 8598
TIME...MOT...LOC 1750Z 258DEG 19KT 4340 8585
OSTUNO
Local storm report, May 31, 1:08 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
208 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 6 SW ROCKFORD 43.07N 85.65W
05/31/2010 M0.70 INCH KENT MI TRAINED SPOTTER
TRAINED SPOTTER TRAVELING ON US 131 BETWEEN W RIVER DR
AND POST DR REPORTS DIME SIZE HAIL ALONG WITH WINDS
GUSTING TO 45 MPH.
&&
HOVINGHail, Kent
- When
- May 31, 1:10 PM EST to 1:21 PM EST
- Where
- Kent County, 1.66 mi WSW of Belmont
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.110, -85.610
Law enforcement reported up to nickel sized hail on US-131 just south of Ten Mile Road.
Flash Flood, Kent
- When
- May 31, 2:30 PM EST to 4:00 PM EST
- Where
- Kent County, 1.67 mi WSW of Plainfield Hgts to 0.5 mi N of Northgate
- Cause
- Heavy Rain
- Property damage
- $200,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.020, -85.630
Law enforcement reported that flash flooding submerged a car at Plainfield Avenue south of Four Mile Road. Extensive flooding of basements was reported in Belmont with water up to 3 feet in places. Eight inches of debris, logs and sand blocked a road near Plainfield and Breckenridge closing that intersection. A retaining wall was washed out and numerous homes experienced flooding one mile south of Rockford.
Plainfield Township officials indicated that the flash flooding started around 3:30 p.m. Based on resident and Plainfield Township officials observations, the rain intensity peaked at about 3 p.m. and the peak flows in streams in the most intense areas (such as Scott Creek) peaked at approximately 3:30 p.m. Minor flooding occurred along the Rogue River near Rockford.
A portion of House Road was washed out, requiring an emergency repair. Several other driveway culverts were severely damaged or washed out, and many homes experienced some level of flooding. The newspaper reported that one home had 8 feet of standing water in its basement. The water in the basement was from overland flow that broke out a basement window and filled the recently finished basement (at a cost of $18,000). The heavy rainfall also washed out the White Pine Trail between Roguewood Driver NE and House Court NE in Rockford. At 4:00 p.m. a tv meteorologist reported 4.95 inches of rain which flooded streets in Comstock Park.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Ohio, May 31, 20101 death · 5 injured · 0.88 in hail · 2 events
- Rip Current in Florida, May 31, 20101 death · 1 event
- Rip Current in South Carolina, May 31, 20101 death · 1 event
- Tornadoes and Hail in Colorado, May 31, 2010$50,000 · EF2 · 14 events
- Flash Flooding and Hail in Ohio, May 31, 2010$5.0 million · 1.25 in hail · 13 events
- Flash Flooding in Puerto Rico, May 31, 2010$1.2 million · 20 events
- Flood and Hail in Pennsylvania, May 31, 2010$455,000 · 1 in hail · 13 events
- Flash Flooding and Flood in Pennsylvania, May 31, 2010$55,000 · 1.25 in hail · 18 events
- Damaging Winds in Texas, May 31, 2010$100,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Missouri, May 31, 20105 injured · 52 kt wind · 4 events
- Hail and Damaging Wind in New Jersey, May 31, 2010$51,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Pennsylvania, May 31, 2010$50,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223734, 223736.